Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Topamax side effects!
    avatar
    aliciavr6 posted:
    I get 'chronic daily headaches' with occasional migraines. I would get 4-5 bad headaches per week, they'd last until I went to sleep. They are bad and I can't function normally.

    I've been on 100mg/day Topamax for about 10 months now. It works GREAT for the headaches, I get maybe 1-3 a month now.


    Side effects...

    First, of course I've experienced weight loss - no appetite at all. This is not good for me... I'm naturally underweight, 5'8", 115lbs. Now I am 5'8" 105lbs (dropped down to 100lbs, now making a conscious effort to gain weight by calorie counting). Not good. But that I can bear with! I can make myself eat.

    But I just made the connection today I think, I think it's also making me depressed. I cry for no reason. I'm sad a lot. (No suicidal thoughts) Also I have no energy! I'm trying to figure out if it's the medicine. I am a single mom and can't keep up with things that need to be done around the house, kid's homework, etc. No motivation, I'm always tired. I don't want to go off the medicine and realize it wasn't that, because it helps me so much.

    I don't know what to do! I don't know if I should try another medication? The weight thing is no big deal, but I definitely can't be sad all the time! I can't be tired and laying around all the time. It's not worth it to me. But to deal with headaches and migraines 4+ days a week.......ugh!
    Reply
     
    avatar
    aliciavr6 responded:
    Also, I've tried imitrex, but it never once worked or helped even in the slightest, and because of the frequency of my headaches, it doesn't make sense to have an "as needed" prescription. I tried frova once and had a very scary and embarrassing experience (had to lay down in my bosses office for 30 minutes ha!).
     
    avatar
    clsnip01 responded:
    there are other meds that are targeted for migraines/ headaches. i was on topamax but the side effects where too much. i get migraines 6 out of 7 days week. i have found that meds you take on the on set of them are best because the side effects are either minimal of are short term, and they really knock out the migraines or headache. hang in there.
     
    avatar
    aliciavr6 replied to clsnip01's response:
    I had my doctor's appointment and I'm switching to amitriptyline. Hopefully it's just as effective and even helps me gain some weight.
     
    avatar
    jentoo replied to aliciavr6's response:
    be careful with the amitriptyline. I was on it for migraines and dr keep uping the dose because it wasn't working and it shut my bladder down. I fine as far as bladder is concerned now but it too several months of medication to correct it, as I was lucky and it was corrected. Back to topamax for me and trying to maintain 100 lbs at least


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center